MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670190
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff leaks.Significant asymmetry also observed after a pre-test of balloon with air.There was patient involvement and there was no injury, but there was needed of medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: the sample returned consisted of one (1) for p/n: 670190-sa and l/n: 4286836, returned sample was received used, in a plastic bag.During visual inspection it was detected that the cuff did not inflate symmetrically, one side was bigger than the other side.Symmetry measurement was performed to confirm if the value was less than 33% established in the bivona tt-fg-tj qp.The symmetry value was 44% (16/36*100).The failure mode of ¿a0122 - cuff asymmetry¿ was not confirmed.The sample was inflated with the use of a syringe and submerged under water to detect any problem in the inflation system.The sample worked as expected.Capa-000862 was opened on january 5th, 2022, to address root cause investigation cuffed products do not inflate symmetrically and leaks.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19185362
Report Number3012307300-2024-03042
Device Sequence Number12613309
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public(01)15021312006094(17)270711(10)4308123
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670190
Device Lot Number4308123
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale